# SDR CA040907002

- Difficulty date: August 25, 2004
- Submitted: October 5, 2004
- Operation: General aviation
- Make and model: Cessna 172S
- Aircraft time: 3,021 hours
- Engine: Lyc IO360L2A
- Propeller: Mcauly 1A170E
- System (JASC): 2421 · AC Generator-Alternator
- Part: Alternator
- Part number: X660007
- Condition: Damaged
- Location: Engine
- Stage of operation: TX
- How discovered: 9
- Nature of condition: R
- Precautionary procedure: D

## Discrepancy

(CAN) ALTERNATOR CHARGING SYSTEM WOULD NOT COME ONLINE. TROUBLESHOOTING REVEALED THAT EVERYTHING SHOULD BE WORKING NORMALLY.  HOWEVER SYSTEM WOULD NOT CHARGE.  ALL VOLTAGES (IAW M.M.) APPEARED TO BE NORMAL BUT STILL THE CHARGING SYSTEM WAS SHOWING A DISCHARGE.  VOLTAGE WAS CHECKED AT THE OUTPUT SIDE OF THE ALTERNATOR CONTACTOR AND WAS FOUND TO BE NORMAL. HOWEVER THERE WAS LITTLE TO KNOW CURRENT FLOW.   ASSUMED THAT THE CONTACTOR (INTERNALLY) HAD A BUILT UP LAYER OF CARBON FROM ARCHING.   REPLACED THE ALTERNATOR CONTACTOR X66-0007 AND THE SYSTEM BEGAN TO OPERATE WELL WITH-IN ITS OPERATING RANGE. CHECKS OK.  WE ALLOWED THE AIRCRAFT TO FLY A FEW DAYS AND IT CONTINUED TO CHARGE NORMALLY.
